MAUDE Adverse Event Report: HOLOGIC, INC. BIOZORB; MARKER RADIOGRAPHIC IMPLANTABLE

HOLOGIC, INC. BIOZORB; MARKER RADIOGRAPHIC IMPLANTABLE
Model Number F0331
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Necrosis (1971); Seroma (2069); Breast Mass (2439); Breast Discomfort/Pain (4504)
Date of Event 03/15/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Lot number of the device provided by the complainant is not a valid biozorb lot number; therefore, the udi, expiration and manufacturing dates are not known.Device history record (dhr) review was unable to be conducted for the disposable device as the identification numbers were not provided by the complainant.This report is being submitted pursuant to 21 cfr part 803 based on information made available to hologic through litigation.Consistent with 21 cfr 803.16, the submission of this report is not intended, and shall not be construed, as an admission, acknowledgment, or confirmation by hologic that the device caused or contributed to the reportable event.
 
Event or Problem Description
Hologic has received correspondence arising from litigation.The litigation alleges that a 59 year-old patient was implanted on (b)(6) 2018 with a biozorb marker following a surgical procedure for a left breast lumpectomy.On (b)(6 2025 patient presented with new tenderness and a chronic mass at the left breast level.She noted tenderness with palpation, otherwise does not hurt.A diagnostic mammogram and ultrasound performed on (b)(6) 2020 demonstrated chronic seroma on the left breast.A biopsy of the left breast mass on (b)(6) 2023 found fat necrosis and benign breast tissue.No other relevant information was provided.This report is being submitted pursuant to 21 cfr part 803 based on information made available to hologic through litigation.Consistent with 21 cfr 803.16, the submission of this report is not intended, and shall not be construed, as an admission, acknowledgment, or confirmation by hologic that the device caused or contributed to the reportable event.
 
Additional Manufacturer Narrative
An investigation was completed on sep 08, 2026.  it was reported that a 59 year-old patient was implanted on (b)(6)2018 with a biozorb marker following a surgical procedure for a left breast lumpectomy.On (b)(6) 2025 patient presented with new tenderness and a chronic mass at the left breast level.She noted tenderness with palpation, otherwise does not hurt.A diagnostic mammogram and ultrasound performed on (b)(6)2020 demonstrated chronic seroma on the left breast.A biopsy of the left breast mass on (b)(6)2023 found fat necrosis and benign breast tissue.No other relevant information was provided.Investigation findings: the sample was not returned to the post market quality laboratory for further investigation; therefore, the inspection according to the biozorb post market instructions was not able to be conducted for this complaint.Additionally, there was limited patient-related information provided for this event; consequently, a comprehensive investigation could not be conducted.The harms identified for this complaint were evaluated, based on clinical symptoms and hazardous situations per specific risk document.For additional details please refer to the complaint.Complaint confirmed: no .Probable cause: the described issue was investigated through a root cause analysis conducted under a specific capa document.The results of the root cause assessment did not find any direct causation link between the device and the reported complaint issues.Hologic has ceased selling the biozorb product with no intention of returning it to market.In addition, a capa is currently evaluating the biozorb product¿s dhf and is actively under remediation.Furthermore, a voluntary recall for the biozorb product was initiated on october 24, 2024.Device history record: a device history record (dhr) review was conducted for the reported lot/serial number.The device was released meeting all qa specifications.Unique device identifier (udi): updated - please see d4.Lot number: updated - please see d4.Expiration date: updated - please see d4.Risk assessment: the risk assessment was performed for each symptom in accordance with the specific company risk documents.The harms identified in the biozorb hazard analysis were used to align with the reported clinical symptoms, as they represent known harms associated with biozorb device use.These harms were identified within the hazard analysis, master harms list or clinical judgement from clinical affairs representative.Updates to the biozorb hazard analysis risk file will be monitored.Future events will be monitored and trended.

Brand Name
BIOZORB
Common Device Name
MARKER RADIOGRAPHIC IMPLANTABLE
Manufacturer (Section D)
HOLOGIC, INC.
250 campus drive
marlborough MA 01752
Manufacturer (Section G)
HOLOGIC, INC.
250 campus drive
marlborough MA 01752
Manufacturer Contact
dara smithers
600 technology drive
newark, DE 19702
MDR Report Key25255185
Report Number1222780-2026-00317
Device Sequence Number14807453
Product Code NEU
UDI-Device Identifier00851766006085
UDI-Public(01)00851766006085(17)190430(241)F0331(10)K3-161102
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K152070
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Type of Report Initial,Followup
Report Date (Section B) 09/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2019
Device Model NumberF0331
Device Catalogue NumberF0331
Device Lot NumberK3-161102
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/22/2026
Supplement Date Received by Manufacturer09/08/2026
Initial Report FDA Received Date05/22/2026
Supplement Report FDA Received Date09/17/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age59 YR
Patient SexUnknown